Nonlinear stability of the Boltzmann equation in a periodic box

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We study the nonlinear stability of the Boltzmann equation in the 3-dimensional periodic box with size 1/ε of each side, where 0 < ε ≪ 1 is the Knudsen number. The initial perturbation is not necessary smooth. The convergence rate is algebraic for small time region and exponential for large time region. Moreover, the algebraic rate is optimal and the exponential rate depends on the size of the domain (Knudsen number).

Original languageEnglish
Number of pages1
JournalJournal of Mathematical Physics
Volume56
Issue number8
DOIs
Publication statusPublished - 2015 Jan 1

Fingerprint

Knudsen number
Nonlinear Stability
Boltzmann Equation
boxes
Knudsen flow
Convergence Rate
Perturbation
Necessary
perturbation

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

@article{7b52dd0387de40f3857c76464e8de667,
title = "Nonlinear stability of the Boltzmann equation in a periodic box",
abstract = "We study the nonlinear stability of the Boltzmann equation in the 3-dimensional periodic box with size 1/ε of each side, where 0 < ε ≪ 1 is the Knudsen number. The initial perturbation is not necessary smooth. The convergence rate is algebraic for small time region and exponential for large time region. Moreover, the algebraic rate is optimal and the exponential rate depends on the size of the domain (Knudsen number).",
author = "Kung-Chien Wu",
year = "2015",
month = "1",
day = "1",
doi = "10.1063/1.4929655",
language = "English",
volume = "56",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "8",

}

Nonlinear stability of the Boltzmann equation in a periodic box. / Wu, Kung-Chien.

In: Journal of Mathematical Physics, Vol. 56, No. 8, 01.01.2015.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Nonlinear stability of the Boltzmann equation in a periodic box

AU - Wu, Kung-Chien

PY - 2015/1/1

Y1 - 2015/1/1

N2 - We study the nonlinear stability of the Boltzmann equation in the 3-dimensional periodic box with size 1/ε of each side, where 0 < ε ≪ 1 is the Knudsen number. The initial perturbation is not necessary smooth. The convergence rate is algebraic for small time region and exponential for large time region. Moreover, the algebraic rate is optimal and the exponential rate depends on the size of the domain (Knudsen number).

AB - We study the nonlinear stability of the Boltzmann equation in the 3-dimensional periodic box with size 1/ε of each side, where 0 < ε ≪ 1 is the Knudsen number. The initial perturbation is not necessary smooth. The convergence rate is algebraic for small time region and exponential for large time region. Moreover, the algebraic rate is optimal and the exponential rate depends on the size of the domain (Knudsen number).

UR - http://www.scopus.com/inward/record.url?scp=84940750983&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84940750983&partnerID=8YFLogxK

U2 - 10.1063/1.4929655

DO - 10.1063/1.4929655

M3 - Article

VL - 56

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 8

ER -